News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Long periods


 luv_bug - Sun Feb 24, 2008 8:19 pm

In the past couple of months i have been having really long periods. Each one last about 3-4.5 weeks and then i am fine for 2 weeks in between. i went to see my doctor in the end of december, and he had labs done, and when i called to find out what they said, the nurse simply told me that everything was normal. whenever i have my period my back is extremely sore, more than it ever has been in the past. also i am getting very sick, and can't keep my food down. also my blood is clotting a lot. my doctor gave me the same birth control that i was already on, despite everything i told him. is there something else that i can do. i am in college and can't see my regular doctor because he is about 3000 miles away. my only option to visit a doctor is the ER. should i go or is there something else i can do? this is just taking my energy, and is not comfortable.
 Debbie Miller, RN - Tue Feb 26, 2008 8:26 pm

User avatar Hello,
This is certainly a frustrating problem. You did not indicate how long you were on the birth control pills before or if you were on them during the time you were having the long periods. Usually the pill helps you to have shorter and lighter periods so give it a chance to work. Some women also benefit from the placement of an IUD. In any event, resolution of the problem can take a few months. I would not think an ER visit is necessary but if you can get into a clinic, family practice doctor or gynecologist in the next few months it would be good, assuming things don't get better on the pill. Excessive bleeding can lead to anemia so you want to watch labs for that.

Good luck.
 aliceinwonderland - Thu Mar 06, 2008 12:40 am

I am having a similar problem
I started on contracpetion pills (Yasmin), on the first day of getting my period. That was now 11 days ago and i have a very light discharge of blood( a very light period), i had my normal period for the normal 4-5 days and ever since I have a light blood. Is this something to do with getting used to the birth control pills?
Thanks, Alice
 Debbie Miller, RN - Tue Mar 11, 2008 11:15 pm

User avatar Yes, it is very likely this is the reason. Sometimes breakthrough bleeding lasts three or four months. I would give it a little time. But, call your doctor who prescribed if it gets very heavy and lasts a long time.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here